MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312371
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to recurrent dislocation.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical analysis indicated that no clinical information has been provided for inclusion in is investigation.According to the surgeon¿s statement, ¿he felt the acetabular component may have been implanted with insufficient ante version and that coupled with the patient's unusual gait (he is a below knee amputee on the non-operative side) he may be more prone to dislocate posteriorly.¿ however, a review of the x-ray concluded that they don¿t appear to be too ante-verted.It doesn¿t appear to have changed positions or a failure of the cup or movement.The impact to the patient beyond the revision cannot be concluded.No further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed parts revealed no prior complaints for the listed batches.Without the actual product involved our investigation cannot proceed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.If the devices are received in the future, this complaint can be re-opened.We consider this complaint closed.

Brand Name
CPCS COCR PRIM HO 12/14 SZ 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7564035
Report Number1020279-2018-01039
Device Sequence Number11311217
Product Code JDI
UDI-Device Identifier03596010462145
UDI-Public03596010462145
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71312371
Device Lot Number17DM17843
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date06/03/2018
Supplement Report FDA Received Date02/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;